MAUDE Adverse Event Report: DELTA MED SPA DELTAVEN FAST FLASH 20G 32MM; I.V. CATHETRS WITH CLOSED SYSTEM

DELTA MED SPA DELTAVEN FAST FLASH 20G 32MM; I.V. CATHETRS WITH CLOSED SYSTEM
Model Number 3836773
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Describe the event or problem: rn placed iv with us [ultrasound] guidance.Rn had good return down the line, flushed with ns [normal saline], ns and blood leaked out of the white permanent "cap" at the base of the "butterfly." rn then tried to pull back gently to aspirate blood back in the line, audible "whistle" of air heard, rn saw air fill up the extension line back from the permanent "white cap" at base of the butterfly toward the syringe.Immediately removed defective iv product from the pt to avoid flushing air toward the pt.Concern, risk of air injection toward pt.Therapies being used on the patient at the time of the event that may have caused or contributed to the event: not known.
 
Additional Manufacturer Narrative
Subject: report (3500a form) received by us agent (b)(6) ((b)(6) med's us agent) on october 22, 2025, involving a deltaven g20x32mm lot 11t45041 ref 3836773, which showed blood leakage from the white permanent cap at the base of the butterfly valve.Regarding report (b)(4), lot 11t45041, which described blood leakage from the white permanent cap at the base of the butterfly valve, likely originating from the silicone septum, three (3) devices from the same lot were promptly removed from internal stock following the report and subjected to leak testing.The purpose of the test was to verify the presence of any blood leakage from the rear section of the catheter, specifically where the silicone rubber septum is located.120 mm low hydrostatic pressure leak test with simulated blood.The test was conducted by connecting the catheter to a reservoir of simulated blood made from glycerin and colored water at a pressure of 120 mm in a fluid column.This was performed to detect leaks when the needle was withdrawn from the silicone septum and other parts of the catheter.23 bar hydraulic pressure leak test to rule out leaks from the needle exit point or other parts of the catheter and to verify the device's perfect efficiency, the hydraulic leak test was performed at 23 bar pressure.To demonstrate that there are no leaks from the surfaces of the catheter body, including the rubber septum, at low and high pressure, we provide the following in attachment: the leak test report at a hydrostatic pressure of 120 mm with simulated blood, batch 11t45041, available in attachment a.The hydraulic leak test report at 23 bars for 1 minute for batch 11t45041, showing that there were no leaks from the rubber pod or the entire device without the needle, available in attachment b.Although the report received from the user facility states that the affected device is available, after contacting the operators via email, we were confirmed that it is no longer available (email dated 11/10/2025).From the tests performed on the three sterile retained devices, batch 11t45041, no leaks were observed with simulated blood at a pressure of 120 mm in a fluid column from the permanent white cap at the base of the butterfly valve and from the silicone rubber septum when the needle was removed, this is confirmed and also at a hydraulic pressure of 23 bars.These tests demonstrate that the catheters do not leak at low or high pressure and that the product does not show any manufacturing defects.This is all we can report at this time, as the device involved in the incident is currently unavailable.Should the device become available, we will carry out the necessary investigations and provide you with an update accordingly.

Brand Name
DELTAVEN FAST FLASH 20G 32MM
Common Device Name
I.V. CATHETRS WITH CLOSED SYSTEM
Manufacturer (Section D)
DELTA MED SPA
via guido rossa 20
viadana, mantava 46019
IT  46019
Manufacturer (Section G)
DELTA MED SPA
via e.segrè 6
sorbolo a levante, reggio emilia 42041
IT   42041
Manufacturer Contact
priscilla tagliaferri
via guido rossa 20
viadana, mantova 46019
IT   46019
MDR Report Key23568389
Report Number3006846316-2025-00001
Device Sequence Number15984830
Product Code FOZ
UDI-Device Identifier08032248383678
UDI-Public08032248383678
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3836773
Device Catalogue Number3836773
Device Lot Number11T45041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite